MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - STRAIGHT (0°)- 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - STRAIGHT (0°)- 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB4STR
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: pgw/erl.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Based on the details of the event, the patient experienced serious injury (profusion bleeding) that resulted in additional medical and surgical intervention required, this complaint is considered reportable as a serious injury.There are no reported malfunctions with any acclarent devices used during the case.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient who underwent ent (ear, nose & throat procedure) with accelerant devices (trudi shaver blade 4.0mm - straight (0°)- 5pk) experienced profusion bleeding.It was reported while shaving with the trudi 4mm shaver blade in the sphenoid sinus the doctor hit "something" and the patient started bleeding profusely.It was also reported that the physician had to pack the patient's nose and suction the blood out of the mouth.Caller stated after the bleeding stopped, they removed the packing and the patient started bleeding profusely again so they repacked the patient's nose and did not remove it.It was reported that the patient was kept intubated and then sent them with ems to the emergency room.It was also noted that the accuracy on the trudi navigation system had no issues with accuracy and worked as intended.Additional event information was received on nov 22, 2023, per the information provided it was determined from a ct scan of the patient that the surgeon had hit the carotid.The surgeon also mentioned that there was a dehiscence near the skull base that was detected after the adverse event occurred.It was noted that the patient is doing well with no complications.Originally woke with stroke like symptoms but doing very well according to the surgeon as of today.

Brand Name
TRUDI SHAVER BLADE 4.0MM - STRAIGHT (0°)- 5PK
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18258778
Report Number3005172759-2023-00066
Device Sequence Number11763980
Product Code ERL
UDI-Device Identifier10705031469235
UDI-Public10705031469235
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTSB4STR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown